Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 14, NWS Melbourne, FL

March 8, 1995Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 8, 1995, 8:58 AM EST for Orange County, Seminole County, Florida. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Mar 8, 1995, 8:58 AM EST (13:58 UTC)
Expired
Mar 8, 1995, 9:45 AM EST
In force
47 min
Issued by
NWS Melbourne, FL
Area
Whole counties

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 2.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 1995-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 1995-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2173 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 081358 RRA
SVRMLB
FLC095-117-081445-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
858 AM EST WED MAR 8 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  945 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN CENTRAL FLORIDA
 
   ...ORANGE COUNTY...SEMINOLE COUNTY
 
AT 858 AM...RADAR INDICATED A SEVERE THUNDERSTORM OVER DOWNTOWN ORLANDO.
THIS STORM WAS MOVING NORTHEAST AT 40 MPH AND WILL MOVE ACROSS AREAS OF
NORTHERN ORANGE AND SEMINOLE COUNTIES AROUND INTERSTATE 4. OTHER STRONG
STORMS WILL MOVE ACROSS THE REST OF METRO ORLANDO.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE READY TO GO
TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA,
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:00 AM EST, 5 hours 58 minutes earlier.

Area forecast discussion, Mar 8, 3:00 AM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 AM EST WED MAR 8 1995

COLD FRONT LOCATED NEAR BORDER OF FL PANHANDLE/ALA AT 06Z WITH DEVELOPING LOW
CENTER BETWEEN PNS AND AQQ TO PULL NE TO CAROL COAST BY TONIGHT. SQUALL LINE
MOVING ACROSS PANHANDLE ATTM..WITH A LINE OF TRW DEVELOPING AHEAD OF IT OVER
BIG BEND AREA AND ERN GULF. RW/TRW OVER S FL ASSCD WITH VORT MAX MOVING N AND
APPROACHING AREA 3. HGHT FALLS OF AROUND 60M/12HR PROGD OVER NRN PART OF STATE
TODAY..AND AROUND 30M IN S. UPPER DIFFLUENCE OVER REGION WILL AID IN STRONG TO
SEVERE TRW DEVELOPMENT..AS WILL SQUALL MOVING ACROSS AREA DURING DAYTIME
HEATING. SQUALL SHOULD REACH INTERIOR ZONES LATER THIS MORN AND MOVE OFFSHORE
THIS EVENING WITH FRONT MOVING THROUGH FA OVERNITE. WILL CONTINUE TO HIGHLIGHT
SEVERE POTENTIAL IN ZONES AND ATO TODAY..AND PER SELS TOR WATCH WILL GROUP LAKE
CO ALONE TO HEADLINE WATCH. MAY BE SOME HEAVY RAIN AMOUNTS..ESPECIALLY NRN PART
OF AREA..AND WILL ALSO MENTION IN ATO.

WILL KEEP GOOD CHANCE TO LIKELY POPS IN FOR TONIGHT THEN BEGIN TO SLOWLY
IMPROVE CONDITIONS FROM N ON THURS..AS MID/UPPER TROF FINALLY CLEARS AREA IN
36-48 HOUR TIME FRAME. MODEL GUIDANCE VALUES IN DECENT AGREEMENT AND STAY CLOSE
TO THEM. THANKS FOR COORD TBW.

@1...LAKE
@2...VOLUSIA ORANGE SEMINOLE OSCEOLA
@3...BREVARD INDIAN RIVER
@4...ST LUCIE MARTIN OKEECHOBEE

MCO 78/58/65/49 8521
DAB 78/57/63/48 8521
MLB 80/60/65/50 8621

GLITTO

FTUS80KWBC/]e

In the hours before

Special weather statement, Mar 8, 4:51 AM EST, 4 hours 7 minutes before
FLZ041-044>047-053-054-058-059-064-501-081130-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
451 AM EST WED MAR 8 1995

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

...SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING...
...TORNADO WATCH IN EFFECT FOR LAKE COUNTY UNTIL 900 AM EST...

A SQUALL LINE MOVING OVER NORTH FLORIDA AND THE EASTERN GULF OF MEXICO EARLY
THIS MORNING WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA BY EARLY AFTERNOON
AND MOVE OFF THE EAST COAST THIS EVENING. AS THE SQUALL LINE COMBINES WITH A
WARM UNSTABLE ATMOSPHERE..THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO SEVERE
THIS AFTERNOON. AHEAD OF THE LINE..SCATTERED THUNDERSTORMS OVER WEST CENTRAL
FLORIDA WILL MOVE REACH THE INTERIOR OF EAST CENTRAL FLORIDA BEFORE DAYBREAK
THEY MOVE RAPIDLY NORTHEAST AT 30 MPH..AND ARE EXPECTED TO MOVE OFFSHORE THE
EAST COAST MID MORNING.

DAMAGING WIND GUSTS..LARGE HAIL..AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
SEVERE STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF
PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES..GUSTY WINDS..AND TORRENTIAL
DOWNPOURS.

PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INFORMED OF THIS DEVELOPING WEATHER
SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TODAY. PERSONS
SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER
SERVICE IN MELBOURNE.

GLITTO
Special weather statement, Mar 8, 4:52 AM EST, 4 hours 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-081130-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
451 AM EST WED MAR 8 1995

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

...SEVERE THUNDERSTORMS POSSIBLE TODAY AND THIS EVENING...
...TORNADO WATCH IN EFFECT FOR LAKE COUNTY UNTIL 900 AM EST...

A SQUALL LINE MOVING OVER NORTH FLORIDA AND THE EASTERN GULF OF MEXICO EARLY
THIS MORNING WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA BY EARLY AFTERNOON
AND MOVE OFF THE EAST COAST THIS EVENING. AS THE SQUALL LINE COMBINES WITH A
WARM UNSTABLE ATMOSPHERE..THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO SEVERE
THIS AFTERNOON. AHEAD OF THE LINE..SCATTERED THUNDERSTORMS OVER WEST CENTRAL
FLORIDA WILL MOVE REACH THE INTERIOR OF EAST CENTRAL FLORIDA BEFORE DAYBREAK
THEY MOVE RAPIDLY NORTHEAST AT 30 MPH..AND ARE EXPECTED TO MOVE OFFSHORE THE
EAST COAST MID MORNING.

DAMAGING WIND GUSTS..LARGE HAIL..AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
SEVERE STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF
PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES..GUSTY WINDS..AND TORRENTIAL
DOWNPOURS.

PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INLFORMED OF THIS DEVELOPING WEATHER
SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TODAY. PERSONS
SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE NATIONAL WEATHER
SERVICE IN MELBOURNE.

GLITTO
Special weather statement, Mar 8, 6:47 AM EST, 2 hours 11 minutes before
FLZ041-044>047-053-054-058-059-064-501-081330-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
647 AM EST WED MAR 8 1995

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

...SEVERE THUNDERSTORMS POSSIBLE TODAY...
...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 100 PM EST...

A RAPIDLY MOVING SQUALL LINE MOVING ONSHORE WEST CENTRAL FLORIDA AT DAYBREAK
WILL REACH THE INTERIOR OF EAST CENTRAL FLORIDA INTO LAKE COUNTY BETWEEN 800 AM
AND 900 AM..MOVING ACROSS THE INTERIOR COUNTIES DURING THE MID MORNING AND
REACHING THE EAST COAST COUNTIES LATE MORNING. AS THE SQUALL LINE COMBINES WITH
A WARM UNSTABLE ATMOSPHERE..SOME THUNDERSTORMS ARE EXPECTED TO BECOME STRONG TO
SEVERE. AHEAD OF THE LINE..SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
INTERIOR OF EAST CENTRAL FLORIDA EARLY MORNING WILL MOVE OFFSHORE THE EAST
COAST BY MID MORNING.

DAMAGING WIND GUSTS..LARGE HAIL..AND TORNADOES WILL BE POSSIBLE WITH SEVERE
STORMS TODAY. ADDITIONALLY..ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING
DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AMOUNTS.

ALL OF EAST CENTRAL FLORIDA IS UNDER A TORNADO WATCH UNTIL 100 PM EST. PERSONS
IN EAST CENTRAL FLORIDA..AND MARINE INTERESTS..SHOULD KEEP INFORMED OF THIS
DEVELOPING WEATHER SITUATION. STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY
TODAY. PERSONS SHOULD REPORT ANY SIGNIFICANT WEATHER OCCURRENCES TO THE
NATIONAL WEATHER SERVICE IN MELBOURNE.

GLITTO
Special weather statement, Mar 8, 7:30 AM EST, 1 hour 28 minutes before
FLZ038-040-081830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
730 AM EST WED MAR 8 1995

A TORNADO WATCH IS IN EFFECT FOR NORTH AND CENTRAL FLORIDA...TO INCLUDE
 BOTH FLAGLER AND MARION COUNTIES TILL 1 PM THIS AFTERNOON.

NATIONAL WEATHER SERVICE RADAR INDICATE A LINE OF SEVERE THUNDERSTORMS
MOVING EAST ACROSS NORTH AND CENTRAL FLORIDA.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
Special weather statement, Mar 8, 7:31 AM EST, 1 hour 27 minutes before
FLZ038-040-081830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
730 AM EST WED MAR 8 1995

A TORNADO WATCH IS IN EFFECT FOR NORTH AND CENTRAL FLORIDA...TO INCLUDE
 BOTH FLAGLER AND MARION COUNTIES TILL 1 PM THIS AFTERNOON.

NATIONAL WEATHER SERVICE RADAR INDICATE A LINE OF SEVERE THUNDERSTORMS
MOVING EAST ACROSS NORTH AND CENTRAL FLORIDA.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A >LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
Special weather statement, Mar 8, 8:57 AM EST, 1 minute before
FLZ038-040-501-081500-

SPECIAL WEATHER STATEMENT AND RADAR SUMMARY
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
857 AM EST WED MAR 8 1995

...A TORNADO WATCH REMAINS IN EFFECT FOR MARION AND FLAGLER COUNTIES
UNTIL 100 PM EST...

A LINE OF THUNDERSTORMS STRETCHED FROM JACKSONVILLE SOUTHWARD
TO LAKE GEORGE AND JUST WEST AND SOUTHWEST OF ORLANDO.

THE HEAVIEST RAINFALL WAS JUST SOUTH OF LAKE GEORGE AND BETWEEN
SANFORD AND THE OCALA NATIONAL FOREST.

THE LINE WAS PUSHING EAST ABOUT 30 MPH.

REMEMBER...A TORNADO WATCH MEANS THAT TORNADOES ARE POSSIBLE IN
AND NEAR THE WATCH AREA.  LARGE HAIL AND DAMAGING WINDS MAY ALSO
OCCUR.  BE READY TO MOVE TO SHELTER IF A WARNING IS ISSUED FOR YOUR
AREA.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:31 AM ESTSevere Thunderstorm WarningMLBMarion59 min
Mar 8, 8:25 AM ESTSevere Thunderstorm WarningMLBOrange50 min
Mar 8, 9:15 AM ESTSevere Thunderstorm WarningMLBFlagler60 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.